Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 45, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 18, 2012, 7:03 PM CDT for Manitowoc County, Wisconsin. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2012, 7:03 PM CDT (00:03 UTC)
- Expired
- Jun 18, 2012, 7:18 PM CDT
- In force
- 15 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 67 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 12:24 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.1 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1546 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 8.5
The text
As transmitted, in the capitals the NWS used until 2016.
692
WUUS53 KGRB 190003
SVRGRB
WIC071-190030-
/O.NEW.KGRB.SV.W.0045.120619T0003Z-120619T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
703 PM CDT MON JUN 18 2012
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL MANITOWOC COUNTY IN EAST CENTRAL WISCONSIN...
* UNTIL 730 PM CDT
* AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL.
THIS STORM WAS LOCATED NEAR CLEVELAND...OR 9 MILES SOUTHWEST OF
MANITOWOC...AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
CLEVELAND BY 710 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4389 8785 4405 8782 4406 8764 4404 8766
4400 8767 4399 8769 4396 8769 4393 8771
4390 8772 4389 8773
TIME...MOT...LOC 0003Z 265DEG 41KT 4398 8772
WIND...HAIL <50MPH 1.50IN
$$
ECKBERG1 follow-up statement
946
WWUS53 KGRB 190018
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
718 PM CDT MON JUN 18 2012
WIC071-190028-
/O.CAN.KGRB.SV.W.0045.000000T0000Z-120619T0030Z/
MANITOWOC WI-
718 PM CDT MON JUN 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MANITOWOC COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING MOVED EAST OF THE AREA. SCATTERED
THUNDERSTORMS WILL CONTINUE ACROSS MANITOWOC COUNTY THROUGH 8 PM.
SOME OF THE STORMS COULD STILL PRODUCE SMALL HAIL...GUSTY WINDS AND
HEAVY RAIN.
LAT...LON 4389 8785 4405 8782 4406 8764 4404 8766
4400 8767 4399 8769 4396 8769 4393 8771
4390 8772 4389 8773
TIME...MOT...LOC 0018Z 265DEG 41KT 4360 8746
$$
ECKBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:55 PM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jun 18, 2:55 PM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 255 PM CDT MON JUN 18 2012 .SYNOPSIS..VERY ACTIVE WEATHER WITH SEVERAL ROUNDS OF THUNDERSTORMS THE NEXT COUPLE DAYS...WITH SOME POSSIBLY SEVERE. BROAD UPR TROF OVER MUCH OF THE NRN CONUS WL AMPLIFY THE NEXT COUPLE DAYS AS MAJOR SHRTWV ROTATES THROUGH THE LARGE SCALE TROF AND OUT TO THE NE. BEYOND THAT...PATTERN WL TREND TOWARD ONE WITH BROAD UPR HIGH ANCHORED OVER THE CENTRAL PLAINS AND RIDGING NWD ACRS THE NRN PLAINS/PRAIRIE PROVINCES OF CANADA...WITH TROFS NEAR THE WEST COAST AND OVER THE NERN CONUS. TEMPS WL BE SIG ABV NORMAL FOR THE NEXT COUPLE DAYS...AND NOW THAT WIDESPREAD RAINFALL HAS OCCURRED ACRS THE AREA IT WL BE HUMID AS WELL. TEMPS WL TREND BACK CLOSER TO NORMAL AND DRIER AIR WL SETTLE INTO THE FCST AREA BY THE UPCOMING WEEKEND. PCPN AMNTS WL LIKELY END UP ABV NORMAL FOR THE PERIOD...MAINLY DUE TO THE SEVERAL ROUNDS OF TSTMS EXPECTED THE NEXT COUPLE DAYS. ALTHOUGH PCPN CHCS WL CONT ON INTO THE MIDDLE TO LATTER PART OF THE FCST...THE PATTERN DOESN/T APPEAR AS FAVORABLE FOR HVY PCPN BY THAT POINT. && .SHORT TERM...TNGT/TUE. CONCERN IS ONGOING CONVECTION. EXPECT CELLS WITHIN LINE TO CONGEAL DURING THE NEXT COUPLE HOURS...THEN SAG/BUILD SWD. AS THAT HAPPENS...THE MAIN THREAT WL CHG FM HAIL TO WIND. WILL ALSO SEE AN INCREASED THREAT OF HEAVY RAIN/URBAN FLOODING AS THE COVERAGE INCREASES. QUESTIONS EXIST ABOUT THE EVOLUTION OF THE CONVECTION LATER TNGT. SOME INDICATION THAT WSW/ENE LINE WL LINGER ACRS THE AREA WELL INTO THE NGT...WITH AN INCREASED RISK OF FLOODING. CONSIDERED A FLASH FLOOD WATCH...BUT GIVEN DRY CONDITIONS RECENTLY RIVERS WL BE ABLE TO TAKE A LOT OF WATER. NEED TO SEE HOW SITN EVOLVES THE NEXT FEW HOURS...CAN ALWAYS ISSUE LATER IF NEEDED. FRONT/REMNAMTS OF OUTFLOW SHOULD LIFT NWD TOMORROW. HOT/HUMID CONDITONS WL SPREAD NWD ACRS THE FCST AREA IN IT/S WAKE. SHIFTED POPS NWD DURING THE DAY. .LONG TERM...WED NGT THROUGH NEXT TUE. KEY TO THE EARLY PART OF THIS FCST PERIOD WL BE THE MOVEMENT OF THE FRONTAL BOUNDARY. USED BLEND OF GUID TO PLACE POPS. MED RANGE MODELS TRENDED TOWARD WHAT ECMWF HAD YDA...WITH MAIN FRONT GETTING DRIVEN WELL S IN LATER PERIODS. SO ALTHOUGH PCPN CHCS WL CONT AT TIMES...THE THREAT OF HEAVY PCPN WON/T BE AS GREAT. TEMPS WL ALSO RETURN BACK CLSOER TO TO NORMAL. .AVIATION...FOR 18Z TAF ISSUANCE. A COOL FRONT WILL DROP ACROSS NORTHERN WISCONSIN TODAY BEFORE STALLING ACROSS CENTRAL WISCONSIN TONIGHT...THEN LIFTING BACK NORTH ON TUESDAY. SHOWERS AND STORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON ALONG THIS BOUNDARY. SOME STORMS MAY TURN SEVERE WITH STRONG GUSTY WINDS AND LARGE HAIL AS THE MAIN THREATS. MVFR STRATO-CU CIGS WILL LIKELY REMAIN IN PLACE ACROSS MOST OF THE TAF SITES THIS AFTERNOON AND THEN SINK SOUTH WITH THE FRONT. STORMS WILL LIKELY DISSIPATE WITH LOSS OF HEATING BY MID-EVENING AND THEN RE-FIRE OVER MINNESOTA TONIGHT. SOME STORMS FROM MINNESOTA MAY TRY TO MOVE INTO CENTRAL AND NORTH- CENTRAL WISCONSIN LATE TONIGHT INTO TUESDAY MORNING. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SKOWRONSKI
Hazardous weather outlook, Jun 18, 5:58 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 558 PM CDT MON JUN 18 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-191100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 558 PM CDT MON JUN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS...SOME WITH STRONG WINDS AND LARGE HAIL...ARE EXPECTED OVER EAST-CENTRAL WISCONSIN THIS EVENING. SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT...MAINLY OVER CENTRAL AND EAST-CENTRAL WISCONSIN...BUT THE PRIMARY RISK AT THAT TIME WILL BE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY MORNING...AND ACROSS THE NORTH TUESDAY AFTERNOON AND TUESDAY NIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA WEDNESDAY AND WEDNESDAY NIGHT. SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE ACROSS THE NORTH TUESDAY...AND ACROSS THE AREA WEDNESDAY INTO WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF HAIL...STRONG WINDS...OR RAINFALL TOTALS OVER 1 INCH SHOULD BE FORWARDED TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-191100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 558 PM CDT MON JUN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THUNDERSTORMS WITH GUSTY WINDS ARE EXPECTED OVERNIGHT. SOUTH WINDS WILL GENERATE WAVES THAT MAY BE HAZARDOUS TO SMALL CRAFT FOR MUCH OF THE NIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY GUSTY SOUTH WINDS ON TUESDAY INTO TUESDAY NIGHT MAY PRODUCE WAVES HAZARDOUS TO SMALL CRAFT. IN ADDITION...THUNDERSTORMS COULD POSE A HAZARD TO BOATERS AT TIMES TUESDAY THROUGH WEDNESDAY NIGHT. JS
In the hours before
Local storm report, Jun 18, 5:38 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
538 PM CDT MON JUN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL NEENAH 44.18N 88.44W
06/18/2012 M1.25 INCH WINNEBAGO WI AMATEUR RADIO
0520 PM HAIL 2 S APPLETON 44.23N 88.40W
06/18/2012 M1.00 INCH CALUMET WI AMATEUR RADIO
0526 PM HAIL 2 E MENASHA 44.20N 88.40W
06/18/2012 M1.00 INCH CALUMET WI AMATEUR RADIO
0535 PM TSTM WND GST APPLETON 44.26N 88.40W
06/18/2012 E55 MPH OUTAGAMIE WI TRAINED SPOTTER
LAWRENCE UNIVERSITY CAMPUS
&&
BERSCHLocal storm report, Jun 18, 6:26 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
626 PM CDT MON JUN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 5 E WINCHESTER 44.20N 88.56W
06/18/2012 E2.00 INCH WINNEBAGO WI TRAINED SPOTTER
A FEW 2 INCH, AVERAGE 1/2 TO 1 INCH
0619 PM HEAVY RAIN NEENAH 44.18N 88.44W
06/18/2012 U0.00 INCH WINNEBAGO WI TRAINED SPOTTER
REPORTS OF FLOODING CORNER OF MAPLE AND HOGRETT ROADS.
WATER UP TO BOTTOM OF SUV.
0622 PM HEAVY RAIN APPLETON 44.26N 88.40W
06/18/2012 E1.00 INCH OUTAGAMIE WI TRAINED SPOTTER
&&
TERIESpecial weather statement, Jun 18, 6:27 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 627 PM CDT MON JUN 18 2012 WIZ022-190030- DOOR- 627 PM CDT MON JUN 18 2012 ...STRONG THUNDERSTORMS MOVING BACK INTO DOOR COUNTY... AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 18 MILES WEST OF STURGEON BAY...OR 4 MILES WEST OF BRUSSELS MOVING EAST AT 40 MPH. PENNY SIZE HAIL...WINDS 40 TO 45 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... BRUSSELS AT 635 STURGEON BAY BY 640 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY INDOORS UNTIL THE STORM PASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. EB
Local storm report, Jun 18, 6:32 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
632 PM CDT MON JUN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TSTM WND GST SHERWOOD 44.17N 88.27W
06/18/2012 E50 MPH CALUMET WI AMATEUR RADIO
GARBAGE CANS BLOWING AROUND
&&
TERIELocal storm report, Jun 18, 6:39 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
639 PM CDT MON JUN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL NEW HOLSTEIN 43.95N 88.08W
06/18/2012 M0.50 INCH CALUMET WI AMATEUR RADIO
&&
BERSCHSpecial weather statement, Jun 18, 6:56 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 656 PM CDT MON JUN 18 2012 WIZ049-050-190100- CALUMET-MANITOWOC- 656 PM CDT MON JUN 18 2012 ...STRONG STORMS PERSIST IN MANITOWOC COUNTY... AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS FROM 3 MILES EAST OF CHILTON...EASTWARD TO 4 MILES SOUTH OF MANITOWOC...MOVING EAST AT 45 MPH. ONE HALF INCH DIAMETER HAIL...WINDS 40 TO 45 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. SOME PONDING OF WATER AND LOCALIZED LOW-LAND FLOODING IS POSSIBLE OVER SOUTHERN MANITOWOC COUNTY AS THE STORMS CONTINUE TO MOVE OVER THE SAME AREA. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY INDOORS UNTIL THE STORM PASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. EB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:14 PM CDT | Special Marine Warning | GRB | 61 min | |
| Jun 18, 7:31 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 21 min |
| Jun 19, 5:34 AM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon | 41 min |
| Jun 19, 6:14 AM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln, Marathon, Menominee, Shawano | 46 min |
| Jun 19, 6:51 AM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Marathon, Marinette, Menominee, Oconto and 1 more | 39 min |
| Jun 19, 7:09 AM CDT | Special Marine Warning | GRB | 111 min | |
| Jun 19, 7:24 AM CDT | Severe Thunderstorm Warning | GRB | Marinette, Menominee, Oconto, Shawano | 51 min |
| Jun 19, 8:28 AM CDT | Severe Thunderstorm Warning | GRB | Door | 32 min |
| Jun 19, 8:52 AM CDT | Special Marine Warning | GRB | 48 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.